MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION PERIPHERAL ROTALINK PLUS; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 29720
Medical Device Problem Codes Entrapment of Device (1212); Intermittent Loss of Power (4016)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the burr was unable to retract over the wire.The target lesion was located in the severely calcified superficial femoral artery (sfa).A 2.00mm peripheral rotalink plus and a peripheral rotawire were selected for use.During procedure, the burr stalled on two occasions.Subsequently, upon withdrawal, it was noted that the burr could not be retracted over the rotawire.The devices were able to be removed as a single unit from the patient's body, but lost wire access wire across the lesion.A new access was obtained and successful angioplasty was performed to complete procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.The returned complaint device consisted of a rotablator plus device with a guidewire inside of it.The burr catheter was attached to the advancer when received.The advancer, handshake connection, sheath, coil, burr and annulus were microscopically and visually examined.Visual and microscopic examination revealed no damages.Functional testing was performed by rotating the drive shaft and it was unable to rotate.The device was disassembled and the ultem was melted while the turbine is corroded.The guidewire was removed and analyzed under complaint (b)(4).Inspection of the remainder of the device presented no damage or irregularities.Product analysis found that the ultem is melted and the turbine is corroded.
 
Event or Problem Description

Brand Name
PERIPHERAL ROTALINK PLUS
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10875423
Report Number2134265-2020-16161
Device Sequence Number3766404
Product Code MCW
UDI-Device Identifier08714729838920
UDI-Public08714729838920
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121774
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/24/2022
Device Model Number29720
Device Catalogue Number29720
Device Lot Number0026074783
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2020
Initial Date Received by Manufacturer 11/03/2020
Supplement Date Received by Manufacturer11/24/2020
Initial Report FDA Received Date11/20/2020
Supplement Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR